Re: [IPk] RE: statins problems
- To: email @ redacted
- Subject: Re: [IPk] RE: statins problems
- From: Diana Maynard <email @ redacted>
- Date: Mon, 13 Jun 2011 13:22:20 +0100
- Organization: University of Sheffield
- Reply-To: email @ redacted
- User-Agent: Mozilla/5.0 (X11; U; Linux i686; en-US; rv:126.96.36.199) Gecko/20110516 Thunderbird/3.1.10
I actually don't find spin classes too hard on the calves (not as bad as
walking) and I think you'll find it helps with the water retention, so
I'd give it a go. Try sitting with your legs up as much as you can and
also massaging them. And keep drinking lots (I'm also very bad at
drinking enough apart from coffee and alcohol). Are you taking any
tablets for water retention? If not, there are ones you can get over the
counter at Boots which are very effective.
I have no idea why I get water retention either - I'm not on statins -
it tends to be primarily in my calves and stomach for some reason. It's
always terrible when I'm flying.
On 13/06/11 13:00, Barbara Watson wrote:
> Hi Di
> You are right; I do have water retention but finding the reason for it is
> bothering me. Could be the statins or could be the thyroid problem or
> both. I wanted to join a brand new Spin class tonight but I really don't
> think my calf muscles will be able to bear it. Just feeling them now and
> they are rock hard like I have just exercised. I am trying to drink more
> fluids today as I don't drink much at all usually and I know I should.
> On 13 June 2011 12:09, Diana Maynard<email @ redacted> wrote:
>> Hi Babs
>> I seem to remember you said you had problems with water retention? If so,
>> that could be the cause of the calf muscles tightness - I suffer badly from
>> water retention when it's hot and when I'm sitting around a lot, and have
>> the same issue with my calves on those occasions.
>> On 13/06/11 12:06, Barbara Watson wrote:
>>> Thanks everyone. I am at the GP's surgery tomorrow as my thyroid function
>>> is low. While I am there, I will mention that I am not happy taking the
>>> Simvastatin and that could be why my calf muscles are tight and sore with
>>> overall stiffness when walking and bending down. Funny how the change of
>>> brand to a cheaper version has resulted in this as I have never had a
>>> problem with the statin in the past. Will go shopping on my way home for
>>> some cholesterol-lowering spreads and drinkies.
for HELP or to subscribe/unsubscribe/change list versions,